Diametral path graphs

  • J. S. Deogun
  • D. Kratsch
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 1017)

Abstract

We introduce a new class of graphs called diametral path graphs that properly contains the class of asteroidal triple-free graphs and the class of dominating pair graphs. We characterize the trees as well as the chordal graphs that are diametral path graphs. We present an O(n3m) algorithm deciding whether a given graph has a dominating diametral path. Finally, we study the structure of minimum connected dominating sets in diametral path graphs.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    K.S. Bagga, L.W. Beineke, W.D. Goddard, M.J. Lipman, and R.E. Pippert, A survey of integrity, to appear in Discrete Applied Mathematics.Google Scholar
  2. 2.
    C.A. Barefoot, R. Entringer, and H. Swart, Vulnerability in graphs — A comparative survey, J. Combin. Math. Combin. Comput. 1 (1987), 12–22.Google Scholar
  3. 3.
    J.C. Bermond, and B. Bollobás, The diameter of graphs — a survey, Congressus Numerantium 81 (1981), 3–27.Google Scholar
  4. 4.
    J.C. Bermond, J. Bond, M. Paoli, and C. Peyrat, Graphs and interconnection networks: diameter and vulnerability, Surveys in Combinatorics, London Math. Soc. Lecture Notes 82 (1983), 1–30.Google Scholar
  5. 5.
    J.A. Bondy, U.S.R. Murty, Graph theory with applications, Macmilliam Press Ltd., 1976.Google Scholar
  6. 6.
    A. BrandstÄdt, Special graph classes — a survey, Schriftenreihe des Fachbereichs Mathematik, SM-DU-199, UniversitÄt Duisburg, 1991.Google Scholar
  7. 7.
    D.G. Corneil, S. Olariu, and L. Stewart, Asteroidal triple-free graphs, Proceedings of the 19th International Workshop on Graph-Theoretic Concepts in Computer Science WG'93, Lecture Notes in Computer Science, Vol. 790, Springer-Verlag, 1994, pp. 211–224.Google Scholar
  8. 8.
    D.G. Corneil, S. Olariu, and L. Stewart, Asteroidal triple-free graphs, Manuscript, 1994, (revised version of [7]).Google Scholar
  9. 9.
    D.G. Corneil, S. Olariu, and L. Stewart, A linear time algorithm to compute a dominating path in an AT-free graph, Information Processing Letters, 54 (1995), 253–258.Google Scholar
  10. 10.
    C.J. Colbourn, and L.K. Stewart, Permutation graphs: connected domination and steiner trees, Discrete Mathematics 86 (1991), 179–190.Google Scholar
  11. 11.
    J.S. Deogun, Diametral path graphs, presented at the Second International Conference On Graph Theory and Algorithms, San Francisco, August 1989.Google Scholar
  12. 12.
    M.C. Golumbic, Algorithmic graph theory and perfect graphs, Academic Press, New York, 1980.Google Scholar
  13. 13.
    D. Kratsch, P. Damaschke, and A. Lubiw, Dominating cliques in chordal graphs, Discrete Mathematics 128 (1994), 269–276.Google Scholar
  14. 14.
    D. Kratsch, L. Stewart, Domination on cocomparability graphs, SIAM Journal on Discrete Mathematics 6 (1993), 400–417.CrossRefGoogle Scholar
  15. 15.
    R. Ogier, and N. Shacham, A distributed algorithm for finding shortest pairs of disjoint paths, IEEE INFOCOM'89 1 (1989), 173–182.Google Scholar
  16. 16.
    O. Ore, Diameters in graphs, J. Combin. Theory 5 (1968), 75–81.Google Scholar

Copyright information

© Springer-Verlag 1995

Authors and Affiliations

  • J. S. Deogun
    • 1
  • D. Kratsch
    • 2
  1. 1.Department of Computer Science and EngineeringUniversity of Nebraska-LincolnLincolnUSA
  2. 2.FakultÄt für Mathematik und InformatikFriedrich-Schiller-UniversitÄtJenaGermany

Personalised recommendations